Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 280, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 27, 2007, 2:42 PM MDT for Eddy County, New Mexico. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2007, 2:42 PM MDT (20:42 UTC)
- Expired
- May 27, 2007, 3:45 PM MDT
- In force
- 63 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 172 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 221 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 2256 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 272043
SVRMAF
NMC015-272145-
/O.NEW.KMAF.SV.W.0280.070527T2042Z-070527T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
242 PM MDT SUN MAY 27 2007
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL EDDY COUNTY IN SOUTHEAST NEW MEXICO...
* UNTIL 345 PM MDT
* AT 237 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
NORTH OF QUEEN...OR 30 MILES NORTH OF PINE SPRINGS. THIS STORM
WAS MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
QUEEN...
A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING
OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH... HAIL THREE-QUARTERS
OF AN INCH IN DIAMETER OR LARGER... VERY HEAVY RAIN... AND DEADLY
LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM
MOVE TO SAFE SHELTER NOW.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3231 10429 3209 10449 3208 10475 3235 10482
3245 10469
$$1 follow-up statement
000
WWUS54 KMAF 272112
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
412 PM CDT SUN MAY 27 2007
NMC015-272145-
/O.CON.KMAF.SV.W.0280.000000T0000Z-070527T2145Z/
EDDY NM-
312 PM MDT SUN MAY 27 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR WEST CENTRAL EDDY COUNTY...
AT 308 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES NORTHEAST OF QUEEN...OR ABOUT 25 MILES WEST OF CARLSBAD...
MOVING EAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...WEST
CENTRAL EDDY COUNTY AND CENTRAL EDDY COUNTY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3231 10429 3209 10449 3208 10475 3235 10482
3245 10469
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:40 PM MDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 27, 1:40 PM MDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 240 PM CDT SUN MAY 27 2007 .DISCUSSION... UPPER LEVEL LOW WILL MOVE ACROSS THE CWA THIS AFTERNOON AND WILL BE LOCATED OVER THE WESTERN LOW ROLLING PLAINS TONIGHT PUTTING THE AREA IN NORTHWESTERLY FLOW ALOFT. UPPER LEVEL DISTURBANCES WILL CONTINUE TO MOVE ACROSS THE AREA THIS EVENING. LATER TONIGHT ANOTHER SHORTWAVE WILL MOVE INTO THE AREA FROM THE FOUR CORNERS REGION. WILL CARRY CHANCE POPS OVER THE WESTERN AND NORTHERN CWA TONIGHT DUE TO THUNDERSTORMS THAT ARE EXPECTED TO DEVELOP IN RESPONSE TO THE SHORTWAVES. THE ACTIVITY WILL DEVELOP OVER THE HIGHER ELEVATIONS OF NEW MEXICO AND MOVE INTO THE WESTERN CWA. WITH LI/S AROUND -4 AND BULK SHEAR VECTORS AT 35 TO 40 KTS AND LAPSE RATES RANGING FROM 7.0 TO 7.5 DEG C...A FEW OF THE STORMS COULD APPROACH SEVERE LIMITS WITH GUSTY WINDS AND HAIL THE MAIN THREATS. HEAVY RAIN AND SOME FLASH FLOODING WILL BE POSSIBLE WITH SOME OF THE STRONGER THUNDERSTORMS AS PWAT VALUES WILL REMAIN AROUND 1 INCH. THE NAM SHOWS HIGHER QPF VALUES THAN GFS AND WILL TEND PRECIPITATION FORECASTS TOWARD THE NAM GUIDANCE. TEMPERATURES WILL BE MILD TONIGHT WITH CLOUD COVER AND HIGH DEW POINT INHIBITING RADIATIONAL COOLING. LOWS WILL MAINLY BE IN THE 60S WITH A FEW 50S IN THE HIGHER ELEVATIONS. MEMORIAL DAY AFTERNOON AND EVENING MAY BE WET FROM THE PERMIAN BASIN NORTH. MODELS CONSISTENT IN DEPICTING POTENTIAL VORTICITY MAX ASSOCIATED WITH UPPER LOW IN WESTERN NEW MEXICO THIS AFTERNOON SWINGING ACROSS THIS AREA MONDAY AND MONDAY NIGHT. WITH MODERATE CAPES OVER 1000 JOULES PER KG AND PRECIPITABLE WATER EXCEEDING AN INCH...SIGNIFICANT RAINFALL IS POSSIBLE. UP TO AN INCH OF RAIN FELL OVER PARTS OF GAINES COUNTY LAST NIGHT. THIS AREA MAY REQUIRE A FLASH FLOOD WATCH IN FUTURE UPDATES. DRYLINE ACTIVITY IS POSSIBLE OVER THE EASTERN PARTS OF THE AREA TUESDAY INTO TUESDAY EVENING. MODELS MAY BE PUSHING DRY LINE A LITTLE TOO FAR WEST...SO WILL PULL POPS WEST A LITTLE COMPARED TO GUIDANCE. STRONG INSTABILITY IS EXPECTED EAST OF THE DRYLINE... BUT SEVERE POTENTIAL IS EXPECTED TO BE LIMITED BY MODEST SHEAR. A WEAK COLD FRONT IS EXPECTED TO PUSH INTO THE NORTHERN PARTS OF THE AREA WEDNESDAY...BECOMING NEARLY STATIONARY THROUGH THURSDAY BEFORE RETREATING ON FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND NORTH OF THE FRONT WEDNESDAY THROUGH THURSDAY NIGHT. COULD SEE FRONT PUSH FURTHER SOUTH THAN CURRENTLY FORECAST SHOULD SIGNIFICANT CONVECTION REINFORCE THE BOUNDARY. THOUGH A WARMING TREND IS EXPECTED...PARTICULARLY MONDAY AND TUESDAY... WILL CONTINUE BELOW GUIDANCE FOR THE MOST PART. CONTINUING WIDESPREAD MOIST GROUND CONDITIONS AND GREEN VEGETATION WILL HELP KEEP RESTRAIN DAYTIME HIGHS. DAYTIME TEMPERATURES WILL BE KEPT ON THE COOL SIDE OF THE MEAN ENSEMBLE GUIDANCE. OVERNIGHT LOWS FORECAST CLOSE TO GUIDANCE VALUES THROUGH THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 83 65 86 64 / 30 30 30 50 CARLSBAD NM 88 61 93 62 / 30 30 20 10 DRYDEN TX 84 65 86 65 / 20 30 20 30 FORT STOCKTON TX 85 64 89 61 / 30 30 30 30 GUADALUPE PASS TX 83 61 89 65 / 20 30 20 10 HOBBS NM 87 63 89 59 / 30 30 30 30 MARFA TX 80 52 85 52 / 30 40 30 30 MIDLAND INTL AIRPORT TX 84 63 87 63 / 30 30 30 40 ODESSA TX 85 63 88 62 / 30 30 30 40 WINK TX 91 65 94 62 / 20 30 30 30 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 54/05
Hazardous weather outlook, May 27, 2:19 PM MDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 319 PM CDT SUN MAY 27 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-282030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 319 PM CDT SUN MAY 27 2007 /219 PM MDT SUN MAY 27 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO BE SCATTERED ACROSS THE MOUNTAINS OF WEST TEXAS AND SOUTHEAST NEW MEXICO THROUGH EARLY EVENING. ISOLATED THUNDERSTORMS ARE POSSIBLE EAST OF THE MOUNTAINS. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF BRIEF HEAVY RAIN...SMALL HAIL AND WIND GUSTS TO 40 MPH. THOUGH THE ATMOSPHERE IS NOT EXPECTED TO SUPPORT ORGANIZED WIDESPREAD SEVERE WEATHER...AN ISOLATED SEVERE THUNDERSTORM WITH HAIL TO PENNY SIZE IS POSSIBLE...MAINLY IN THE MOUNTAINS. MOST ACTIVITY WILL DISSIPATE BY SUNSET...THOUGH ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE LATE TONIGHT ACROSS THE EXTREME SOUTHEAST PORTION OF NEW MEXICO...THE SOUTH PLAINS AND THE NORTHERN PERMIAN BASIN. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY... MAINLY OVER THE NORTHERN PERMIAN BASIN AND SOUTHERN SOUTH PLAINS. HEAVY RAINFALL WITH THE POTENTIAL FOR FLOODING IS POSSIBLE IN THIS AREA. MORE SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED OVER THE REST OF THE AREA EAST OF THE MOUNTAINS OF NEW MEXICO AND WEST TEXAS. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS EAST OF THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 05
In the hours before
Special weather statement, May 27, 2:39 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 339 PM CDT SUN MAY 27 2007 TXZ081-272145- BIG BEND AREA- 339 PM CDT SUN MAY 27 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL BREWSTER COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL BREWSTER COUNTY AT 339 PM CDT...MOVING SOUTHEAST AT 20 MPH. THIS STORM WILL CROSS US HIGHWAY 385 SOUTH OF MARATHON. MARBLE SIZED HAIL... WIND GUSTS TO 40 MPH AND BRIEF HEAVY RAIN ARE POSSIBLE WITH THIS STORM. 05
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.